Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Retin-A: Permanent Damage?!

  1. #1
    Member
    Join Date
    Jul 2009
    Posts
    37

    Default Retin-A: Permanent Damage?!

    A little background: I have permanent redness on my cheeks and telangiectasias around my nose, but no acne or bumps. My face is super smooth redness.

    My derm has prescribed a topical medicine called Ziana that is 0.025% tretinoin, also known as Retin-A. I've read reports on this forum that the effects of this medicine can range from "ok" to "really really not good".

    My question is, if I try this for a few weeks, can permanent damage result? Or if my redness gets worse, can I stop using it for a few weeks and have my skin go back to normal? Does anyone know?!

  2. #2
    Senior Member mattdog323's Avatar
    Join Date
    Feb 2009
    Location
    auckland
    Posts
    582

    Default

    yes u can try it for a couple off weeks if it irritates the skin discontinue use,

    if you have smooth skin,and dont have bumps p&ps etc theres no sense in using the product its not going to help redness,

    Your derms a moron as they all are they rush u in rush u out then give you silly products hes simply following the standard protocol which is they know no better,

  3. #3
    Senior Member chenoarae's Avatar
    Join Date
    Dec 2008
    Location
    near Seattle, WA
    Posts
    308

    Default Ziana

    I believe Yvette on this forum uses ziana and has found it to be a highly effective product (in moderation I think). You might PM her to find out more about her symptoms & results with ziana. Of course, only you will know if it works for you if you trial it.

  4. #4
    Senior Member
    Join Date
    Aug 2008
    Posts
    100

    Default

    So your derm. just prescribed that for redness? Or are you using it for wrinkles also? I've been using tretinoin 0.025% for a few months and it's drying. I'd be hesitant to use it on red cheeks though. Make sure you start out slowly, like only every 3rd night or so, to see how it goes.

  5. #5
    Senior Member
    Join Date
    Mar 2010
    Location
    Northern CA, USA
    Posts
    282

    Default

    As I discovered in my own research, tretinoin can be an inhibitor of angiogenesis - I don't believe studies have focused on Rosacea aside from its benefit for treating P & P's, but I currently am testing the theory on myself. I use .025% Retin-A cream. So far, beneficial for overall symptoms, but the impact on redness may take a long time for me to know one way or the other.
    Types I, II, IV - mild to moderate, depending ...

  6. #6
    Member
    Join Date
    Jul 2009
    Posts
    37

    Default

    mattdog: I know exactly what you mean. I tried six different derms before finding one who was really experienced with rosacea.

    chenoarae: Thanks for the tip! I'll send her a message.

    bealjanier: Nope, just redness. I definitely agree about building up a tolerance: I'm trying a benzoyl/clindamycin cream right now that is unbelievably irritating.

    bellableu: How long have you been using Retin-A?

  7. #7
    Senior Member
    Join Date
    Mar 2010
    Location
    Northern CA, USA
    Posts
    282

    Default

    Quote Originally Posted by jim00001 View Post
    bellableu: How long have you been using Retin-A?
    This time around, about a month. I've used it in the past, but not in relation to Rosacea. I had tolerated .025% easily at that point, and am experiencing no problems now.
    Types I, II, IV - mild to moderate, depending ...

  8. #8
    Senior Member
    Join Date
    Mar 2010
    Location
    Minneapolis, MN
    Posts
    1,562

    Default

    What is the best treatment for flushing and redness? I only get flushing and redness and not the p&p's...
    Doug

  9. #9
    Member
    Join Date
    Jul 2009
    Posts
    37

    Default

    There are a lot of things to try. My main problem is background redness on the cheeks. At its lowest level, it can be barely noticeable to other people. However, unmitigated exposure to my triggers can turn my face fire-engine red. For this reason, I hardly ever drink alcohol, I tend towards cooler environments, and I wear sunscreen all the time. That stuff is basic, and you build from there.

    In terms of topical medication, metrogel and finacea didn’t do much for me. I tried Revale skin for two months, prosacea (sulfur), and at the suggestion of my derm, Afrin nasal spray applied directly to my face, but none of these had any effect. Right now I am trying combinations of benzoyl peroxide (acne medication), clindamycin (antibiotic), and Retin-A (acne and anti-aging). It takes several weeks to determine if these are working, but I’m not expecting much. Moisturizer is paramount. My derm recommended the following: Eucerin Redness Relief, Aveeno Ultracalming, and Oil of Olay Regenerist. The Eucerin is very soothing – highly recommended.

    I’ve also tried a few oral antibiotics. Doxycycline didn’t help much, but I’ve been on 500mg/day of Cephalexin for eight weeks and that has helped somewhat. Unlike doxycycline, Cephalexin doesn’t cause stomach irration, can be taken with food, and does not cause photosensitivity.

    In my experience, the best treatment consists of three things:
    1. Exercise frequently, but not at high intensity. This can get your blood pressure down without the use of meds. It has definitely reduced the frequency of my flushing episodes.
    2. Get your body fat down. This is related to (1), but also involves diet. High body fat percentage, as well as a high fat diet, contribute to inflammation.
    3. Keep a cool temperament. Keep your embarrassment, laughter, anger, and other “conversational exertion” in check. This is not to say don’t enjoy yourself in social situations, just keep it cool.

    Of course, everyone is different. You have to use trial and error to figure out what works for you.

  10. #10
    Senior Member
    Join Date
    Mar 2010
    Location
    Minneapolis, MN
    Posts
    1,562

    Default

    Thanks Jim,

    Great post! Can you buy IEucerin Redness Relief,in any store? I am looking for a good night moisturizer. I only use sunscreen during the day. Also, how do you like Aveeno Ultracalming? and do you use Oil of Olay Regenerist? Any issues with that? Did you get any lines/wrinkles due to Rosacea? My face feels like its really breaking down as I am getting a lot of lines around my eyes and mouth.

    I agree with your 3 treatments! I just read a big article on how exercise reduces inflammation. I just started working out again and am looking to lose 15 pounds. I am using a heart rate monitor for my exercises so I keep my heart rate in a moderate/aerobic state.

    One other question.. do you feel your redness has progressively gotten a little worse or do you feel its under control now?
    Doug

Similar Threads

  1. Sun damage causing permanent redness?
    By HK-47 in forum Photos
    Replies: 1
    Last Post: 16th December 2011, 09:38 PM
  2. Can seb derm cause permanent damage?
    By tests in forum Similar and co-existing conditions
    Replies: 32
    Last Post: 12th September 2011, 06:49 PM
  3. retin a
    By mattdog323 in forum Prescription medications
    Replies: 39
    Last Post: 16th April 2009, 10:07 AM
  4. retin-a
    By Gollum in forum Prescription medications
    Replies: 15
    Last Post: 22nd February 2009, 07:37 PM
  5. anyone use retin-a ?
    By kimmyde in forum Prescription medications
    Replies: 7
    Last Post: 5th September 2007, 01:28 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •